Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 67, NWS Newport/Morehead City, NC

July 24, 201210 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 24, 2012, 4:46 PM EDT for 10 counties in North Carolina. It was in force for 59 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 4:46 PM EDT (20:46 UTC)
Expired
Jul 24, 2012, 5:45 PM EDT
In force
59 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Onslow County, NC, Pitt County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 86 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:05 PM EDTTSTM WND DMGKenansville, NCTREES AND POWERLINES DOWN. TIME ESTIMATED BY RADAR.
Jul 24, 5:25 PM EDTTSTM WND DMGKinston, NCSEVERAL TREES DOWN IN KINSTON.
Jul 24, 5:28 PM EDTTSTM WND DMG1 N Kinston, NCPOWER LINES DOWN JUST NORTH OF KINSTON CITY LIMITS.
Jul 24, 5:29 PM EDTTSTM WND DMGWashington, NCPOWER LINES DOWN IN WASHINGTON.
Jul 24, 5:30 PM EDTTSTM WND DMG6 Wsw Chocowinity, NCTREE DOWN ON VOICE OF AMERICA ROAD.
Jul 24, 5:40 PM EDTTSTM WND DMG2 S Jamesville, NCTREES AND POWERLINE DOWN ON HWY 171.
Jul 24, 5:40 PM EDTTSTM WND DMG5 N Robersonville, NCFOUR TREES DOWN ACROSS HWY 903.
Jul 24, 5:40 PM EDTTSTM WND DMGOld Ford, NCTREE DOWN ON HWY 17 S NEAR OLD FORD.
Jul 24, 5:42 PM EDTTSTM WND DMG2 Sse Cove City, NCTREES SNAPPED AND BLOWN DOWN ON HWY 70.
Jul 24, 5:42 PM EDTTSTM WND DMG2 Ssw Cove City, NCLARGE TREE SNAPPED APPROX 1 FOOT IN DIAMETER ON HWY 70.
Jul 24, 5:42 PM EDTTSTM WND DMG2 Sw Cove City, NCTREES SNAPPED AND BLOWN DOWN ON HWY 70.
Jul 24, 5:50 PM EDTTSTM WND GST 6010 W New Bern, NCESTIMATED 50 TO 60 MPH WINDS ON HWY 70.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 4:24 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1601 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WUUS52 KMHX 242046
SVRMHX
NCC013-049-061-079-103-107-117-133-147-187-242145-
/O.NEW.KMHX.SV.W.0067.120724T2046Z-120724T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
446 PM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GREENE COUNTY IN EASTERN NORTH CAROLINA
  MARTIN COUNTY IN EASTERN NORTH CAROLINA
  PITT COUNTY IN EASTERN NORTH CAROLINA
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  WESTERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
  JONES COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA
  CRAVEN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 545 PM EDT

* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM HAMILTON TO ROSE
  HILL...MOVING EAST AT 25 MPH. WIND GUSTS TO 70 MPH AND QUARTER
  SIZED HAIL IS LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FALLING CREEK...MOSS HILL...
  STATON...KORNEGAY...KINSTON
  ROUNDTREE...GREENVILLE...NEW BERN...
  STOKES...DEEP RUN...
  BELLS FORK...WOODINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3518 7784 3581 7744 3583 7735 3603 7727
      3593 7719 3595 7704 3586 7703 3590 7692
      3582 7689 3595 7669 3597 7646 3541 7676
      3548 7698 3539 7677 3523 7686 3520 7696
      3508 7693 3507 7700 3487 7705 3477 7819
TIME...MOT...LOC 2044Z 271DEG 20KT 3598 7719 3485 7806

$$

11
1 follow-up statement
375 
WWUS52 KMHX 242121
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
521 PM EDT TUE JUL 24 2012

NCC013-049-061-079-103-107-117-133-147-187-242145-
/O.CON.KMHX.SV.W.0067.000000T0000Z-120724T2145Z/
GREENE NC-MARTIN NC-PITT NC-LENOIR NC-WASHINGTON NC-BEAUFORT NC-
JONES NC-ONSLOW NC-DUPLIN NC-CRAVEN NC-
521 PM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CRAVEN...DUPLIN...NORTHERN ONSLOW...JONES...BEAUFORT...WESTERN
WASHINGTON...LENOIR...PITT...MARTIN AND EASTERN GREENE COUNTIES...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF HAMILTON TO 9 MILES
WEST OF ROSE HILL...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
WINDSOR TO 12 MILES NORTHWEST OF WALLACE...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM 
INCLUDE...MAGNOLIA...EVERETTS...KENANSVILLE...STOKES...GREENVILLE
AND MOSS HILL...ALBERTSON...WINTERVILLE...KORNEGAY...AND BELLS 
FORK...AYDEN...WILLIAMSTON...KINSTON...BEARGRASS...DEEP 
RUN...SIMPSON...GRAINGERS...PACTOLUS...PINK HILL... AND
WOODINGTON...WALLA WATTA...SLATESTONE...PRESCOTT...BRICES 
POTTERS HILL...PHILLIPS CROSSROADS...OLD FORD...
JAMESVILLE...FORT BARNWELL...COMFORT...CHINQUAPIN...BLOUNTS CREEK
AND BATH...WASHINGTON...VANCEBORO...TRENTON...RICHLANDS...POLLOCKSVILLE.
AND PLYMOUTH...NEW BERN...MAYSVILLE...GRIFTON...CHOCOWINITY...BRIDGETON 
AND BEULAVILLE.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3518 7784 3581 7744 3583 7735 3603 7727
      3593 7719 3595 7704 3586 7703 3590 7692
      3582 7689 3595 7669 3597 7646 3541 7676
      3548 7698 3539 7677 3523 7686 3520 7696
      3508 7693 3507 7700 3487 7705 3477 7819
TIME...MOT...LOC 2117Z 271DEG 20KT 3603 7703 3481 7816

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:28 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 24, 3:28 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
328 PM EDT TUE JUL 24 2012

.SYNOPSIS...
A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH THIS EVENING
THEN PUSH SOUTH ACROSS THE REGION TONIGHT INTO EARLY WEDNESDAY.
HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND WILL
PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID WEATHER ACROSS THE AREA
THURSDAY THROUGH LATE WEEK. ANOTHER FRONT IS FORECAST TO STALL AND
DISSIPATE OVER THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM TUE...THREAT FOR SEVERE THUNDERSTORMS INCREASING LATE
THIS AFTERNOON...AS RAPID INTENSIFICATION OCCURRING WEST OF
RALEIGH AREA. EASTERN NC IS PRIMED FOR WIDESPREAD SEVERE
THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS AS SFC CAPE VALS
HAVE INC TO AOA 5000 J/KG WITH LI'S OF -11. WE ARE CONCERNED WITH
POSSIBLE SIGNIFICANT WIND DAMAGE WITH THE STORMS...WITH WIND GUSTS
UP TO 80 MPH. THUNDERSTORMS JUST WEST OF RALEIGH EXHIBITING RADAR
ESTIMATED WINDS ABOVE 70KT. RESIDENTS OF E NC ARE URGED TO CLOSELY
PAY ATTENTION TO POSSIBLE SEVERE THUNDERSTORM WARNINGS THAT MAY BE
ISSUED LATE THIS AFTERNOON AND EARLY EVENING. BEST ESTIMATE ON
TIMING OF STORMS IS AROUND 21Z ACROSS THE WEST (GREENVILLE TO
DUPLIN COUNTY)...TO 23Z NEAR THE COAST. THE STORMS SHOULD QUICKLY EXIT
THE AREA LATE THIS EVENING.

&&

.SHORT TERM /WEDNESDAY/...
AS OF 315 PM TUE...HIGH PRES AT THE SFC AND ALOFT WILL NOSE INTO E
NC ON WED...BRINGING TEMPORARY RELIEF TO THE HEAT AND HUMIDITY.
THE ATMOSPHERE WILL STABILIZE...SO NO THUNDERSTORMS EXPECTED.
TEMPS WILL BE NEAR NORMAL THOUGH RELATIVE HUMIDITIES WILL BE QUITE
A BIT LOWER.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...THE INLAND PIEDMONT TROUGH WILL SET UP
ONCE AGAIN FOR THURSDAY AS UPPER RIDGE STARTS TO BREAK DOWN ON
FRIDAY. GIVEN SOUTHWESTERLY LOW-LEVEL FLOW AND RISING 500 MB
HEIGHTS...THURSDAY AND FRIDAY WILL BE RATHER HOT WITH MAXIMUM
TEMPERATURES WELL INTO THE 90S WITH DEWPOINTS LIKELY TO BE IN THE
MIDDLE TO UPPER 70S...SO HEAT ADVISORIES WILL BE QUITE LIKELY.
EXPECT ONLY A SLIGHT CHANCE OF SEA BREEZE INITIATED CONVECTION ON
THESE TWO DAYS. BROAD TROUGH WILL SET UP ALONG THE US EAST COAST
FOR THE WEEKEND INTO EARLY NEXT WEEK. THE GFS AND ECMWF SHOW A
WEAK FRONTAL BOUNDARY TRYING TO DRIFT INTO AT LEAST OUR NORTHERN
CWA SATURDAY BEFORE DISSIPATING. BOTH THE ECMWF AND GFS INDICATE
ANOTHER BOUNDARY DROPPING INTO OUR NORTHERN COUNTIES ON
SUNDAY...AGAIN BEFORE DISSIPATING. THINK THE PRESENCE OF THIS
BOUNDARY WILL SOMEWHAT ENHANCE PRECIPITATION POTENTIAL AND HAVE
GONE WITH CHC POPS FOR BOTH SATURDAY AND SUNDAY AFTERNOON AND
EVENING. DEEP S/SW FLOW RETURNS FOR MONDAY INTO TUESDAY OF NEXT
WEEK WITH A SLIGHT CHANCE OF CONVECTION NEAR THE SEA BREEZE BOTH
DAYS. TEMPERATURES FOR THE WEEKEND INTO TUESDAY WILL REMAIN NEAR
CLIMATOLOGICAL NORMALS WITH HIGHS IN THE UPPER 80S TO LOWER 90S
AND MINS MAINLY IN THE LOWER TO MIDDLE 70S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY AFTERNOON/...
AS OF 130 PM TUES...A COMPLEX SHORTWAVE IS STARTING TO MOVE INTO
SW VA AND NW NC AND WILL CONTINUE TO MIGRATE TOWARD THE AREA. THIS
WILL LEAD TO AN INCREASE POTENTIAL OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING.

CURRENTLY...CONDITIONS ACROSS EASTERN NC ARE PLEASANT WITH NOT MUCH
CLOUD COVER AND GREAT VSBYS. THIS TREND WILL QUICKLY CHANGE LATER THIS
AFTERNOON AS A SHORTWAVE APPROACHES FROM THE NW. WITH INSTABILITY
IN PLACE AND A SUFFICIENT LIFTING MECHANISM COMING
THROUGH...EXPECT WIDESPREAD ACTIVITY...ESPECIALLY FROM 4PM TO
MIDNIGHT. STRONG WINDS WILL ACCOMPANY THIS SYSTEM WITH WINDS
AROUND 15 KTS GUSTING AOA 35 KTS. THIS WILL CAUSE A CROSSWIND
EFFECT AT SOME TAF LOCATION WITH A NE/SW ORIENTED RUNWAYS. WHILE
VFR CEILINGS ARE EXPECTED...IF A SHOWER/THUNDERSTORM PASSES AT OR
NEAR A TAF SITE IT WILL LIKELY REDUCE VSBYS AND CIGS TO MVFR/IFR
CRITERIA. THUNDERSTORMS WILL MOVE OFFSHORE TONIGHT WITH SOME
RESIDUAL STRATUS THROUGH THE EARLY MORNING HOURS. SOUTHERLY SWLY
FLOW AHEAD OF THE SYSTEM WILL VEER TO THE NE BY WEDNESDAY MORNING
AS THE SYSTEM EXITS. WHILE DEW POINT DEPRESSIONS AGAIN ARE
SIGNALING FOG/LOW STRATUS...GIVEN CLOUD COVER...WINDS AND RECENT
CLIMO...DO NOT THINK THIS WILL OCCUR. SKIES WILL CLEAR WEDNESDAY
MORNING WITH SOME SCU DEVELOPING IN THE AFTERNOON.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM TUESDAY...THINK CONVECTION WILL BE AT A RELATIVE
MINIMUM THURSDAY AND FRIDAY WITH LARGELY VFR CONDITIONS
ANTICIPATED. PRECIPITATION CHANCES INCREASE A BIT FOR THE WEEKEND
AS UPPER TROUGH DIGS SOUTH ALONG THE EAST COAST AND WEAK BOUNDARY
MEANDERS ACROSS OUR NORTHERN CWA. THINK SOME MVFR CONDITIONS WILL
BE POSSIBLE WITH SHOWERS/TSTMS OVER THE WEEKEND. THERE WILL ALSO
BE THE USUAL LATE NIGHT AND EARLY MORNING STRATUS AND FOG
POTENTIAL.

&&

.MARINE...
SHORT TERM /THROUGH TODAY/...
AS OF 315 PM TUE...LINGERING 6 FT SEAS AT DIAMOND SHOALS WILL
SUBSIDE LATE THIS EVENING...SO WILL LET SCA EXPIRE AS SCHUDULED
AROUND 09Z. WINDS WILL BECOME NORTHERLY WED MORNING AS A COOL
FRONT DROPS INTO THE AREA...THOUGH REMAIN SUB SCA. WINDS BECOME
LIGHT LATE IN THE DAY AS THE HIGH BUILDS IN.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM TUESDAY...A WEAK EAST-WEST ORIENTED FRONTAL BOUNDARY
WILL SINK SOUTH INTO OUR NORTHERN COASTAL WATERS SATURDAY BEFORE
DISSIPATING. ANOTHER FRONTAL BOUNDARY WILL MAKE A RUN AT THE
NORTHERN COASTAL AREAS AGAIN SUNDAY...BUT AGAIN SHOULD DISSIPATE.
THIS MAY CAUSE THE WINDS TO HAVE A NORTHERLY COMPONENT FOR A WHILE
ON THOSE DAYS...BUT IN GENERAL...THE SYNOPTIC FLOW WILL CONTINUE
S/SW THROUGH THE PERIOD AT 10 TO 15 KNOTS...WITH OCCASIONAL GUSTS
TO 20 KNOTS...ESPECIALLY OVER THE CENTRAL WATERS. PER THE LATEST
WAVEWATCH 4 AND LOCAL SWAN MODELS...COMBINED SEAS SHOULD RANGE
FROM 2 TO 4 FEET WITH OCCASIONAL 5 FOOTERS OVER THE CENTRAL WATERS
THROUGH THE PERIOD. NO SCA CONDITIONS ARE EXPECTED AT THIS TIME.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ029-044>047-
     079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ152-154-
     156-158.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...CTC
AVIATION...TL/CTC
MARINE...TL/CTC
Hazardous weather outlook, Jul 24, 3:36 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT TUE JUL 24 2012

NCZ029-044>047-079>081-090>094-251945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
336 PM EDT TUE JUL 24 2012

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH
HEAVY RAINFALL.

RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL
HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO
NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND
POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY
PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ095-251945-
CARTERET-
336 PM EDT TUE JUL 24 2012

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HEAT ADVISORY.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH
HEAVY RAINFALL.

RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL
HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO
NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND
POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY
PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ098-251945-
ONSLOW-
336 PM EDT TUE JUL 24 2012

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH
HEAVY RAINFALL.

RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL
HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO
NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND
POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY
PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ103-104-251945-
OUTER BANKS DARE-OUTER BANKS HYDE-
336 PM EDT TUE JUL 24 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH
HEAVY RAINFALL.

RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL
HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO
NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND
POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY
PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 24, 2:36 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
236 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     PINETOWN                35.61N  76.91W
07/23/2012                   BEAUFORT           NC   NEWSPAPER

            TREES DOWN WITH TWO CARS DAMAGED FROM A CANOE BECOMING
            AIRBORNE

&&

EVENT NUMBER MHX1200362

PAGANO
Local storm report, Jul 24, 3:03 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     TSTM WND DMG     5 S SNOW HILL           35.38N  77.67W
07/23/2012                   GREENE             NC   NWS EMPLOYEE

            TREES DOWN ALONG HIGHWAY 258 NORTH

&&

EVENT NUMBER MHX1200363

TL
Special weather statement, Jul 24, 3:11 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EDT TUE JUL 24 2012

NCZ029-044>047-079>081-090>095-098-103-104-242045-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
311 PM EDT TUE JUL 24 2012

...STRONG TO SEVERE THUNDERSTORMS TO AFFECT EASTERN NORTH CAROLINA
THIS AFTERNOON AND EVENING...

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH
HEAVY RAINFALL.

RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL
HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO
NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND
POSSIBLE WARNINGS.

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:15 PM EDTSpecial Weather StatementMHXGreene60 min
Jul 23, 8:16 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Pamlico44 min
Jul 23, 8:26 PM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Pitt64 min
Jul 23, 8:32 PM EDTSpecial Marine WarningMHX88 min
Jul 23, 8:52 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Duplin, Greene, Jones, Lenoir and 3 more53 min
Jul 23, 8:58 PM EDTSpecial Weather StatementMHXDare47 min
Jul 23, 9:21 PM EDTSpecial Weather StatementMHXTyrrell39 min
Jul 23, 9:45 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Duplin, Jones, Onslow, Pamlico60 min
Jul 23, 9:55 PM EDTSpecial Marine WarningMHX65 min
Jul 23, 11:21 PM EDTSpecial Weather StatementMHXDuplin, Jones, Lenoir, Onslow54 min
Jul 23, 11:38 PM EDTSpecial Weather StatementMHXGreene, Pitt37 min
Jul 24, 12:18 AM EDTSpecial Weather StatementMHXBeaufort, Craven, Jones, Lenoir, Onslow, Pamlico57 min
Jul 24, 1:13 AM EDTSpecial Marine WarningMHX47 min
Jul 24, 1:17 AM EDTSpecial Weather StatementMHXPamlico58 min
Jul 24, 2:04 AM EDTSpecial Weather StatementMHXOnslow56 min
Jul 24, 3:08 AM EDTSpecial Weather StatementMHXCarteret, Jones67 min
Jul 24, 4:30 PM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Martin, Pitt60 min
Jul 24, 5:26 PM EDTSevere Thunderstorm WarningMHXDuplin, Onslow49 min
Jul 24, 5:28 PM EDTSpecial Marine WarningMHX62 min
Jul 24, 5:47 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Dare, Hyde, Jones, Onslow and 3 more58 min
Jul 24, 5:59 PM EDTSpecial Marine WarningMHX61 min
Jul 24, 6:04 PM EDTSevere Thunderstorm WarningMHXCarteret56 min
Jul 24, 6:08 PM EDTSpecial Marine WarningMHX67 min
Jul 24, 6:21 PM EDTSpecial Marine WarningMHX54 min
Jul 24, 6:28 PM EDTSevere Thunderstorm WarningMHXDare32 min
Jul 24, 7:03 PM EDTSpecial Marine WarningMHX42 min
Jul 24, 7:08 PM EDTSpecial Marine WarningMHX37 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.